Alert archive / Massachusetts / Special Marine Warnings in 2003
Special Marine Warning 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jul 18, 2003, 2:12 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 18, 2003, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 18, 11:05 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 18, 11:05 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1105 AM EDT FRI JUL 18 2003 .NEAR AND SHORT TERM (THIS AFTN INTO TNGT)... PLANNING TO UPDATE FCST TO BUMP UP POPS THIS AFTN AND ADJ TMPS SLGTLY BASED UPON CURRENT READINGS. PCPN BEGINNING TO SPREAD INTO WRN ZNS ATTM. 12Z ETA/RUC BOTH INDCT THIS FIRST BATCH OF SHWRS/ISOLD TSTMS WL WEAKEN AS IT HEADS E ACRS FA THIS AFTN...THEN ANOTHER ROUND OF SHWRS/SCTD TSTMS XPCTD TO DVLP MID-LATE AFTN AS FNT PUSHES CLOSER TO SRN NEW ENG. MSAS ANALYS SHOWS BEST MOISTR CONV BCMG FOCUSED FM CT VLY DOWN TO LONG ISL... AND SAT LOOP IS SHOWING BRKS DVLPG IN MID LVL CLOUD COVER THRUT MUCH OF WRN AND CNTRL ZNS. WHILE ETA INSTABY IS PRBLY OVERDONE WITH ITS SBLIS DOWN TO -7 LATER THIS AFTN WITH CAPES IN 1500-2000 J/KG RANGE THRUT MUCH OF FA...MDLS PRBLY HAVE THE RIGHT CLUE THAT THIS INITIAL ACTVTY WL SHOW A WEAKENING TREND AS IT WORKS INTO MORE STABLE AIR LOCATED OVER ERN PART OF FA...THEN ADDTL ACTVTY WL RE- FIRE AS SOME HTG AND UVV FOCUSED AHEAD OF FNT COMES TOGETHER LATER THIS AFTN. SVR POTL LIMITED BY LACK OF SIG INSTABY AND UPPER SUPPORT...AND WE AGREE WITH SPC ON KEEPING SVR THREAT WELL S FA THIS AFTN. STORMS THAT DVLP WL HAVE POTL FOR BRIEFLY HVY RAIN GIVEN PWS ARND 1.5 AS WELL AS GUSTY WINDS...THO DOWNDRAFT POTL IS LIMITED GIVEN PROGGED 30-35KT MID LVL WND. MAY NEED TO XTND MNTN OF PCPN TNGT INTO SAT AS ETA CONTS TO HINT AS CNVTCV DVLPMNT TO OUR S...WHICH ATTEMPTS TO RIDE UP COAST LATER TNGT AND SAT MRNG AS UPR FLO BACKS IN REPONSE TO UPR TROF OVR ERN GRTLKS. WL DECIDE ON THAT AFT FULL REVIEW OF 12Z MDLS. THIS FNT IS ALSO FCST TO HANG UP NEAR S COAST AND EVENTUALLY DSIPT...BUT MAY BE ABLE TO FIRE UP SOME DIURNAL CNVTCN BEFORE DOING SO. NO SIG CHGS MADE ON MARINE FCST. .LONG TERM (SAT NGT THRU FRI)... TO FOLLOW THIS AFTN. .BOX... CT...NONE. MA...NONE. RI...NONE. NH...NONE. MARINE...NONE. BOX FCST TEAM: NEAR TERM...WS SHORT TERM...JWD LONG TERM...BELK
Hazardous weather outlook, Jul 18, 5:40 AM EDT, 8 hours 32 minutes before
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 540 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTHEAST CONNECTICUT AND RHODE ISLAND. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ACROSS WESTERN NEW ENGLAND...THEN SPREAD EASTWARD INTO THE REMAINDER OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. THUNDERSTORMS HAVE THE POTENTIAL TO BRING LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS. IN ADDITION THE STORM PREDICTION CENTER HAS PLACED WASHINGTON AND NEWPORT COUNTIES OF RHODE ISLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. AN ISOLATED THUNDERSTORM COULD BRING WIND GUSTS TO 35 KT AND SOME SMALL HAIL. THE BEST CHANCE WOULD BE FROM CONNECTICUT THROUGH SOUTHERN RHODE ISLAND AND INTO THE ADJACENT COASTAL WATERS BETWEEN 3 PM AND 8 PM. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DURING THE NEXT 48 HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR WATCH/WARNING/ADVISORY THRESHOLDS, PLEASE REFER TO THE FOLLOWING LINK (ALL LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/ER/BOX/WARNINGCRITERIA.SHTML . STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:12 PM EDT | Special Marine Warning | BOX | 21 hr | |
| Jul 18, 2:12 PM EDT | Special Marine Warning | BOX | 21 hr | |
| Jul 18, 2:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 18, 1:05 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 25 min |
Nearby
Special Marine Warnings in Massachusetts, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.